Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Scalp itching and subsequent hair fall problem

Dear Doctor, I am syed mustafa 3o yrs old married man with good health and life style.Actually my scalp itching and subsequent hair fall problem starts before six months ago with severe itching and yellow colored pustules or pimples all over my head and i immediately consulted few dermatologists along with some home remedy for this irritating disorder and diagonosed as folliculitis.They gave me some topical and systemic medications like Scalpel shampoo,8x shampoo,Mupirocin ointment,Ciprofloxcin tablets and i followed the same medication,but did not get relief from itching scalp and subsequent hair lost at the itching sites and i lost almost 30% hair all around my head.Presently,I have itchy scalp, but pus filled pimples disappeared before one month and i am pulling out my hair at the itching sites and my falling hair looks like very weak and bends in the middle and base area.In this regard,i want your kind consultation for this irritating scalp disease and hair loss.Kindly help in this case and i will be highly obliged syed mustafa Hyderabad
Asked On : Wed, 14 Apr 2010
Answers:  4 Views:  1075
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
I have had itching first beside my surgical scar on my abdomen, then on my left thigh and finally on my head (bald spot then the back and towards my nape. It was worrying because of bumps and swellings on my head. I tried various treatments before I recalled that this all started about the time when I started using Tang instead of juices and other beverages. I then checked the composition of tang and discovered it uses Neotame (as sweetener 7000-30000 times sweeter than sugar) which is chemically similar to Aspartamn which has a bad history of allergic reactions. I immediately dumped all my tang, and 6 days hence, the itching has ceased and the swellings and bumps are rapidly disappearing. I further read that it may take up to 60 days for the neotane to completely disappear from your system. So beware of your intake of artificial sweeteners and diet drinks.
Neotame is an artificial sweetener made by NutraSweet that is between 7,000 and 13,000 times sweeter than sucrose (table sugar).
Answered: Sat, 7 May 2011
  Anonymous's Response

Hi. the hair loss that you are having is called Telogen effluvium. It means, hair loss that occurs as a result of stress- physical or mental. You are having a physical stress. Once the follliculitis is corrected, the hair fall will stop in a matter of a couple of weeks, it further takes a couple more weeks for the shed hair to regrow.

All you need to do now is follow & complete the treatment course that your dermatologist has given you. In case the folliculitis is persistent, that you can declare on successful completion of the course, then you must get back to the dermatologist. He will then consider higher antibiotics or further evaluation.

Answered: Sat, 17 Apr 2010
  User's Response
scalp itching may be there because of dryness of scalp skin. so becausee of lack of moisturisation you may fill itching. For this proper moisturisation should use in form of oiling. oil regularly or on alternate day with slight massage on scalp in hair root portion at night time. Wash your hair daily with less chemical base homoeopathic or ayurvedic shampoo, Avoid using soap for hair wash. improve your water intake. consult to homoeopath for more query.
Answered: Wed, 13 Apr 2011
General & Family Physician Dr. R.V.Sirisha Rani's  Response
Hi syed
U complete the medication course.Itching subsides after some time.continue anti histamines as long as itching is there.donot pull hairs.after some time U will get new hairs(unless hair follicles are damaged completely.
Answered: Tue, 14 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor